Alert archive / North Dakota / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 50, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 21, 2015, 2:51 PM CDT for Divide County, Williams County, North Dakota. It was in force for 54 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 21, 2015, 2:51 PM CDT (19:51 UTC)
- Expired
- Jun 21, 2015, 3:45 PM CDT
- In force
- 54 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Divide County, ND, Williams County, ND
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 3:15 PM CDT | HAIL 1 | 10 Se Alkabo, ND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 7.9 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2117 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 271 m²/s²
- 0-3 km storm-relative helicity
- 287 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
028
WUUS53 KBIS 211951
SVRBIS
NDC023-105-212045-
/O.NEW.KBIS.SV.W.0050.150621T1951Z-150621T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
251 PM CDT SUN JUN 21 2015
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN WILLIAMS COUNTY IN NORTHWESTERN NORTH DAKOTA...
SOUTHWESTERN DIVIDE COUNTY IN NORTHWESTERN NORTH DAKOTA...
* UNTIL 345 PM CDT
* AT 250 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTHEAST
OF DAGMAR...OR 20 MILES EAST OF PLENTYWOOD...MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
GRENORA AROUND 305 PM CDT.
WRITING ROCK STATE HISTORICAL SITE AROUND 310 PM CDT.
ALAMO AROUND 335 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
BLACKTAIL LAKE...HANKS...ZAHL AND APPAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4880 10405 4881 10361 4869 10327 4839 10362
4837 10367 4850 10405
TIME...MOT...LOC 1950Z 271DEG 35KT 4871 10411
HAIL...1.00IN
WIND...60MPH
$$
SIMOSKO3 follow-up statements
862
WWUS53 KBIS 212019
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
319 PM CDT SUN JUN 21 2015
NDC023-105-212045-
/O.CON.KBIS.SV.W.0050.000000T0000Z-150621T2045Z/
WILLIAMS ND-DIVIDE ND-
319 PM CDT SUN JUN 21 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR NORTHWESTERN WILLIAMS AND SOUTHWESTERN DIVIDE COUNTIES...
AT 318 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTHEAST
OF WRITING ROCK STATE HISTORICAL SITE...OR 23 MILES SOUTHWEST OF
CROSBY...MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THIS SEVERE STORM WILL BE NEAR...
ALAMO AROUND 335 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
BLACKTAIL LAKE...HANKS...ZAHL AND APPAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4880 10405 4881 10361 4869 10327 4839 10362
4837 10367 4850 10405
TIME...MOT...LOC 2018Z 271DEG 35KT 4870 10369
HAIL...1.00IN
WIND...60MPH
$$
SIMOSKO977
WWUS53 KBIS 212033
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
333 PM CDT SUN JUN 21 2015
NDC023-105-212045-
/O.CON.KBIS.SV.W.0050.000000T0000Z-150621T2045Z/
WILLIAMS ND-DIVIDE ND-
333 PM CDT SUN JUN 21 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR NORTHWESTERN WILLIAMS AND SOUTHWESTERN DIVIDE COUNTIES...
AT 332 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTH OF
ALAMO...OR 17 MILES SOUTHWEST OF CROSBY...MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHWESTERN WILLIAMS AND SOUTHWESTERN DIVIDE COUNTIES...INCLUDING
THE FOLLOWING LOCATIONS...BLACKTAIL LAKE...HANKS...ZAHL AND APPAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR NORTHWESTERN
NORTH DAKOTA.
LAT...LON 4871 10383 4877 10362 4869 10327 4839 10362
4837 10367 4849 10390
TIME...MOT...LOC 2032Z 271DEG 35KT 4870 10347
HAIL...1.00IN
WIND...60MPH
$$
SIMOSKO985
WWUS53 KBIS 212039
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
339 PM CDT SUN JUN 21 2015
NDC023-105-212049-
/O.EXP.KBIS.SV.W.0050.000000T0000Z-150621T2045Z/
WILLIAMS ND-DIVIDE ND-
339 PM CDT SUN JUN 21 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WILLIAMS AND
SOUTHWESTERN DIVIDE COUNTIES WILL EXPIRE AT 345 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL
HAIL....GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR NORTHWESTERN
NORTH DAKOTA.
LAT...LON 4871 10383 4877 10362 4869 10327 4839 10362
4837 10367 4849 10390
TIME...MOT...LOC 2036Z 271DEG 35KT 4870 10347
$$
SIMOSKOWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 2:11 PM CDT, 40 minutes earlier.
Area forecast discussion, Jun 21, 2:11 PM CDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 211 PM CDT SUN JUN 21 2015 .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 211 PM CDT SUN JUN 21 2015 MAIN HIGHLIGHT IS THE SLIGHT RISK AND ENHANCED THUNDERSTORM RISK CATEGORY ACROSS WESTERN AND CENTRAL NORTH DAKOTA THROUGH SUNDAY NIGHT. LATEST HIGH RESOLUTION MODELS CONTINUE TO PORTRAY TWO ROUNDS OF SHOWERS/THUNDERSTORMS. LATEST REGIONAL/LOCAL RADAR SHOWS SCATTERED SHOWERS/THUNDERSTORMS IN NORTHWEST NORTH DAKOTA...AND AN INCREASE IN COVERAGE AND GROWTH EXPECTED IN THE NEXT FEW HOURS. HRRR REFLECTIVITY FORECAST SHOWS SUPERCELLS DEVELOPING REST OF THIS AFTERNOON AND MERGING INTO A COUPLE OF LINES/BOWING SEGMENTS 00Z THROUGH 05Z AS THEY CROSS INTO THE JAMES RIVER VALLEY. ANOTHER ROUND OF THUNDERSTORMS DEPICTED TO DEVELOP ALONG AND SOUTH OF INTERSTATE 94 BETWEEN 05Z AND 12Z MONDAY. MORE THAN SUFFICIENT CAPE/SHEAR FOR A PLETHORA OF SEVERE WEATHER THROUGH TONIGHT. CAPE NEARING 3000 J/KG ACROSS THE SOUTHWEST WITH 65KT OF 0-6KM SHEAR. THIS WAS WELL ADVERTISED IN PREVIOUS FORECASTS AND REMAINS WITH THIS DISCUSSION. LINGERING SHOWERS/THUNDERSTORMS MONDAY MORNING CENTRAL THEN TAPERING OFF BEFORE 18Z. DRY WEATHER MONDAY AFTERNOON. .LONG TERM...(MONDAY NIGHT THROUGH SUNDAY) ISSUED AT 211 PM CDT SUN JUN 21 2015 THE CURRENT ENSEMBLE AND DETERMINISTIC MODELS ARE PROJECTING QUASI ZONAL FLOW ALOFT GIVING WAY TO NORTHWEST FLOW...AS AN UPPER LEVEL TROUGH MOVES EASTWARD ACROSS THE STATE THROUGH WEDNESDAY...CREATING WIDESPREAD CHANCES FOR SHOWERS AND THUNDERSTORMS. THOUGH THE MODELS BEGIN TO WAVER LATER IN THE PERIOD...NORTHWEST FLOW ALOFT IS EXPECTED TO REMAIN IN PLACE OVER THE NORTHERN PLAINS THROUGH THE REST OF EXTENDED...AS A HIGH PRESSURE BUILDS OVER THE CONUS SOUTHWEST. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON) ISSUED AT 211 PM CDT SUN JUN 21 2015 SCATTERED THUNDERSTORMS HAVE STARTED TO DEVELOP ACROSS EASTERN MONTANA AND WESTERN NORTH DAKOTA. THESE STORMS WILL GRADUALLY PUSH SOUTH AND EAST THROUGH THE AFTERNOON AND NIGHT. SOME STORMS MAY BE SEVERE WITH LARGE HAIL AND HIGH WINDS THE MAIN THREATS. KISN...KDIK...AND KBIS WILL HAVE THE GREATEST CHANCE OF BEING IMPACTED BY SEVERE THUNDERSTORMS AND TSRA HAS BEEN PUT IN THE TAFS FOR THESE SITES. AT THIS TIME CONFIDENCE IS LOWER THAT A THUNDERSTORM WILL IMPACT KMOT AND KJMS...THUS HAVE WENT WITH VCTS FOR THESE SITES. THAT SAID MVFR AND IFR CONDITIONS WILL BE POSSIBLE AT ALL SITES IN THUNDERSTORMS. AFTER 10Z MONDAY SOME LOW CLOUDS AND FOG COULD DEVELOP ACROSS WESTERN AND CENTRAL NORTH DAKOTA BRINGING SOME MVFR TO IFR CONDITIONS...HOWEVER HAVE ELECTED TO KEEP CONDITIONS IN VFR FOR NOW AS CONFIDENCE IN COVERAGE IS LOW. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...KS LONG TERM...AC AVIATION...MM
Hazardous weather outlook, Jun 21, 2:21 PM CDT, 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 221 PM CDT SUN JUN 21 2015 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-221930- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 221 PM CDT SUN JUN 21 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS ARE EXPECTED ACROSS WESTERN AND CENTRAL NORTH DAKOTA THIS AFTERNOON AND TONIGHT. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND A FEW TORNADOES ARE ALL POSSIBLE WITH ANY SEVERE STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY DAILY CHANCES FOR THUNDERSTORMS WILL PERSIST IN THE FORECAST MONDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY WIND GREATER THAN 40 MPH...HAIL...FLOODING...FUNNEL CLOUDS AND TORNADOES TO THE NATIONAL WEATHER SERVICE AT 701-250-4224 OR BY POSTING TO THE NWS BISMARCK FACEBOOK OR TWITTER PAGES. KS/ACOOP
In the hours before
Special weather statement, Jun 21, 2:26 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
226 PM CDT SUN JUN 21 2015
NDZ001-002-009-212015-
DIVIDE ND-WILLIAMS ND-BURKE ND-
226 PM CDT SUN JUN 21 2015
...A STRONG THUNDERSTORM WILL AFFECT WESTERN BURKE...NORTHERN
WILLIAMS AND DIVIDE COUNTIES...
AT 224 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES NORTHWEST OF ALAMO...OR 19 MILES SOUTHWEST OF CROSBY...MOVING
EAST AT 35 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE... CROSBY...POWERS LAKE...AND
WRITING ROCK STATE HISTORICAL SITE...AMBROSE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4899 10270 4855 10248 4855 10287 4844 10289
4844 10404 4900 10405
TIME...MOT...LOC 1924Z 265DEG 38KT 4869 10355
MATHEWSThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 7:00 PM CDT | Special Weather Statement | BIS | Bottineau | 30 min |
| Jun 20, 7:33 PM CDT | Special Weather Statement | BIS | Bottineau | 27 min |
| Jun 20, 8:05 PM CDT | Special Weather Statement | BIS | McHenry | 25 min |
| Jun 20, 8:09 PM CDT | Severe Thunderstorm Warning | BIS | McHenry, Pierce | 66 min |
| Jun 20, 8:27 PM CDT | Tornado Warning | BIS | McHenry, Pierce | 33 min |
| Jun 20, 8:49 PM CDT | Tornado Warning | BIS | McHenry, Pierce | 26 min |
| Jun 20, 9:16 PM CDT | Severe Thunderstorm Warning | BIS | Pierce, Sheridan, Wells | 59 min |
| Jun 20, 10:17 PM CDT | Severe Thunderstorm Warning | BIS | Wells | 43 min |
| Jun 20, 11:00 PM CDT | Special Weather Statement | BIS | Wells | 30 min |
| Jun 21, 2:26 PM CDT | Special Weather Statement | BIS | Divide | 49 min |
| Jun 21, 3:14 PM CDT | Special Weather Statement | BIS | Burke | 31 min |
| Jun 21, 3:54 PM CDT | Severe Thunderstorm Warning | BIS | Burke, Mountrail, Ward | 51 min |
| Jun 21, 4:47 PM CDT | Severe Thunderstorm Warning | BIS | Mountrail, Renville, Ward | 30 min |
| Jun 21, 5:31 PM CDT | Special Weather Statement | BIS | Bottineau | 29 min |
| Jun 21, 5:35 PM CDT | Severe Thunderstorm Warning | BIS | Bowman | 55 min |
| Jun 21, 6:23 PM CDT | Special Weather Statement | BIS | Ward | 37 min |
| Jun 21, 6:28 PM CDT | Severe Thunderstorm Warning | BIS | Bowman | 62 min |
| Jun 21, 6:41 PM CDT | Severe Thunderstorm Warning | BIS | Adams, Bowman, Hettinger, Slope | 64 min |
| Jun 21, 6:58 PM CDT | Special Weather Statement | BIS | Pierce | 32 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.